MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT261218
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 08/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices investigated: plc121400, serial no.(b)(4), udi: (b)(4), pll161007, serial no.(b)(4), udi: (b)(4).A review of the manufacturing records verified the lots met all pre-release specifications.(b)(4).
 
Event or Problem Description
On (b)(6) 2021 a patient was undergoing treatment of bilateral iliac artery aneurysm with gore® excluder® aaa endoprostheses and gore® excluder® iliac branch endoprostheses.Following deployment of the ceb23231010 on the right, attempts were made to access the internal iliac artery with a wire, however the wire kept landing subliminally, so the right side was left untreated.Attempts were made to treat the left side with the gore® excluder® iliac branch endoprostheses, but the internal iliac artery was too short.A decision was made to use a gore® viabahn® vbx balloon expandable endoprosthesis.Following implantation of the viabahn® vbx balloon expandable endoprosthesis, blood flow was sluggish and by the end of the procedure this device was occluded, either due to poor outflow or a distal dissection possibly from the shoulders of the viabahn® vbx balloon expandable endoprosthesis balloon.Some time following the procedure, the patient developed spinal cord ischemia due to lack of perfusion to the inferior mesenteric and iliac arteries.An unexplained stroke was also recognized.This report address ischemic events possibly associated with the gore® excluder® aaa endoprostheses.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h6: component and conclusion code.The gore(r) excluder(r) aaa endoprosthesis ifu states adverse events that may occur and / or require intervention include: embolization (micro and macro) with transient or permanent ischemia, neurologic damage, local or systemic (e.G.Stroke).

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
heidi inskeep
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12416120
Report Number3007284313-2021-01570
Device Sequence Number3516769
Product Code MIH
UDI-Device Identifier00733132622436
UDI-Public00733132622436
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2023
Device Model NumberRLT261218
Device Catalogue NumberRLT261218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer03/11/2022
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H.10./11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexUnknown